2

K2….The Unknown

Fighting Synthetic DrugsConnor Eckhardt…This could be your son or your brother.  PLEASE WATCH

With all the news coverage lately regarding the synthetic drug K2, I thought I would share some information about what K2 is, where it originated, and the dangerous side effects associated with it. There has not been enough testing done to show the permanent effects of the drug.

In just the past week there have been over 76 overdoses in Lincoln, Nebraska. Twelve of them this past Thursday alone. Although there has not been a significant spike shown here in Douglas or Sarpy County so far, we are not excluded from the problem.  Just today, there was an article regarding two parents that were jailed last week for felony child abuse. The parents were found unconscious at their home in Bellevue after a  domestic violence disturbance call was made. When officers arrived there was a 6 year old and 2 month old in the house.  The American Association of Poison Control Centers received upwards of 2,000 calls since January which is four times more in the past four months than in the entire year of 2014. If this doesn’t make you realize the importance of dealing with the issue at hand, we are going to end up with a horrible epidemic on our hands before we know it. http://www.ketv.com/news/emergency-workers-swamped-with-k2-overdoses-in-lincoln/32551396

http://www.ketv.com/news/police-parents-found-unresponsive-after-using-k2-children-removed-from-home/32591396

Background History of K2 “K2 first appeared in the mid-’90s. Clemson University chemist John W. Huffman created the first known K2 compound. It was dubbed JWH-018 while studying receptors in the brain that react to cannabinoids, the marijuana family of drugs. The formula for the product leaked to the public, and its use as a recreational drug is thought to have originated in Europe. Manufacturers spray the chemical compound on a mixture of dried plants to create the “spice” product.” http://www.livestrong.com/article/331511-risks-of-smoking-k2/

Side Effects Due to the fact that it is not illegal to buy the “fake weed” it is easy accessible and causes a great risk to all those that turn to substances. This is not harmless weed! It has a potential to cause dangerous side effects including but not limited to: hyperventilation, kidney failure, heart attack, hallucinations, nausea, vomiting, increased heart rate, heroin-like withdrawal symptoms, seizures, convulsions and even death. The addiction to K2 is compared to the rates of those that are associated with meth, cocaine and opiates. http://www.k2info.org/k2_incense_synthetic_marijuana_spice/k2-incense-synthetic-marijuana-health-risks/

Taking this drug is a serious health risk that people are not aware of. They are calling it synthetic marijuana, but it exceeds all the stereotypes of not being harmful. Like any other drug out there, no one is safe, it does not discriminate. One time is all it takes to cause damage and/or irreversible outcomes including the loss of life. Educate yourself, family and friends. One thing that can help us as a community to fight these battles is actually talking about these things with our youth. How can we protect them and help them make educated decisions if we are not informing them or talking about the reality of using drugs and substances?

Equip your community with the knowledge to make sound decisions…if you ignore it, it will not go away, it will not keep your loved ones safe.  PLEASE DON’T STAY SILENT!!

Facebooktwittergoogle_plusredditpinterestlinkedinmailby feather

Comments(2)

  1. SOMSNE says

    Trying to keep up with the numbers. When I had wrote this the count was at 76…it is now over 100 cases of overdose by K2 in Lincoln.

  2. Sebastian says

    It is insane how even though people have heard unbelievable amounts of coverage, stories, and, in some cases, seen the first hand effect of drugs like these they still want to do them. I hope your article can reach at least ten people and it spreads from there. Thanks for the info and newslinks!

Comments are now closed for this article.

402-346-0902Contact Us